Alert archive / Texas / Flash Flood Warnings in 2011
Flash Flood Warning 14, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 26, 2011, 8:43 PM MDT for El Paso County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2011, 8:43 PM MDT (02:43 UTC)
- Expired
- Jul 26, 2011, 10:45 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 31 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 9:49 PM MDT | FLASH FLOOD | 2 Ssw Fort Bliss, TX | CENTRAL EL PASO FLOODING ALONG TOWBRIDGE STREET NEAR CHELSEA STREET |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 66 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 2.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3320 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
591
WGUS54 KEPZ 270243
FFWEPZ
TXC141-270445-
/O.NEW.KEPZ.FF.W.0014.110727T0243Z-110727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
843 PM MDT TUE JUL 26 2011
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL EL PASO COUNTY IN SOUTHWEST TEXAS...
* UNTIL 1045 PM MDT
* AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. 1 TO 2 INCHES OF RAIN IS POSSIBLE IN THE WARNED AREA
IN THE NEXT HOUR...MAINLY FOR AREAS ALONG AND EAST OF U.S. 54.
* LOCATIONS IMPACTED INCLUDE...
FORT BLISS...
EL PASO INTERNATIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DON'T DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3172 10639 3174 10641 3174 10643 3175 10648
3186 10645 3184 10631 3168 10634
$$
JMG2 follow-up statements
882
WGUS74 KEPZ 270347
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
947 PM MDT TUE JUL 26 2011
TXC141-270445-
/O.CON.KEPZ.FF.W.0014.000000T0000Z-110727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
947 PM MDT TUE JUL 26 2011
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 1045 PM MDT...
AT 945 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA.
OVER 1 INCH OF RAIN HAS BEEN REPORTED AT THE EL PASO INTERNATIONAL
AIRPORT.
LOCATIONS IMPACTED INCLUDE...
FORT BLISS...
EL PASO INTERNATIONAL AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF UP TO A HALF INCH ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
DRAINAGE BASINS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING AREAS.
&&
LAT...LON 3172 10639 3174 10641 3174 10643 3175 10648
3186 10645 3184 10631 3168 10634
$$
JMG662
WGUS74 KEPZ 270439
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1039 PM MDT TUE JUL 26 2011
TXC141-270454-
/O.EXP.KEPZ.FF.W.0014.000000T0000Z-110727T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO TX-
1039 PM MDT TUE JUL 26 2011
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO
COUNTY WILL BE ALLOWED TO EXPIRE AT 1045 PM MDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS
OR STREAMS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3172 10639 3174 10641 3174 10643 3175 10648
3186 10645 3184 10631 3168 10634
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 3:23 PM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jul 26, 3:23 PM MDT, 5 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 323 PM MDT TUE JUL 26 2011 .SYNOPSIS... WE WILL CONTINUE TO SEE A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS EACH DAY INTO THE WEEKEND. TEMPERATURES WILL CONTINUE TO RUN A FEW DEGREES ABOVE NORMAL AS UPPER LEVEL HIGH PRESSURE WILL LIMIT OUR RAIN CHANCES AND KEEP US MOSTLY SUNNY AND WARM. && .DISCUSSION... TO OPPOSING FORCES AT PLAY TODAY. WE HAVE A DECENT AMOUNT OF MOISTURE IN THE LOW LEVELS...BUT ALOFT WE HAVE HIGH PRESSURE AND SOME PRETTY WARM TEMPERATURES. RIGHT NOW THE MOISTURE IS TAKING ADVANTAGE OF THE HIGHER TERRAIN AND HAS ALREADY KICKED OFF SOME DECENT ACTIVITY...BUT NOT MUCH OF IT IS MOVING OFF THE HIGH TERRAIN...YET. I THINK THAT WILL BE A BIT MORE CHALLENGING CONSIDERING THE CONDITIONS ALOFT. I THINK OUR BEST CHANCE FOR RAIN WILL STAY OUT WEST OF THE CONTINENTAL DIVIDE...THOUGH A CAN'T RULE OUT ANY RAIN EAST OF THAT AREA. BASICALLY THE SAME CONDITIONS FOR WEDNESDAY WITH SCATTERED POPS WEST...ISOLATED EAST. BY THURSDAY THE RIDGE WILL BEGIN TO RETREAT TO THE EAST AND THAT MAY GIVE US A SLIGHTLY BETTER CHANCE FOR PRECIPITATION...BUT THERE IS NO EVIDENCE OF A DEEP MOISTURE PLUME RETURNING TO THE AREA ANYTIME SOON. THE RIDGE NEVER MOVES TO FAR TO OUR EAST SO IT WILL DEPEND ON JUST HOW STRONG THE RIDGE IS AND HOW FAR THE RIDGE AXIS EXTENDS TO THE WEST WHICH WILL HELP DETERMINE HOW MUCH CONVECTIVE ACTIVITY WE SEE. IF THE RIDGE AXIS SETS UP TO OUR NORTH AND EAST THAT WILL ALLOW MOISTURE AND VORT MAXES TO WORK IN FROM THE SOUTHEAST...BUT IF THE RIDGE SETTLES FURTHER SOUTH THAT WILL ALLOW THE RIDGE TO KEEP THE VORTS AWAY AND PUSH MOST OF THE MOISTURE INTO ARIZONA. FOR NOW I HAVE KEPT THE POPS AT ISOLATED FOR THE WEEKEND AND BEYOND AND WILL HOPE THAT THE RIDGE SETS UP SHOP WELL TO OUR EAST. LOOKING AT TEMPERATURES..WITH THE RIDGE TAKING CONTROL OF OUR WEATHER YOU KNOW THAT MEANS ABOVE NORMALS TEMPS. HIGHS ON WEDNESDAY AND THURSDAY WILL BE RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. FOR THE WEEKEND I HAVE CONTINUED THE SAME TREND WITH TEMPERATURES RUNNING THREE TO FIVE DEGREES ABOVE NORMAL. IF WE GET A LITTLE MORE CLOUDS AND MOISTURE WE MAY NEED TO SHAVE OFF A FEW DEGREES BUT RIGHT NOW THAT IS NOT LOOKING TO LIKELY. && .AVIATION...VALID 27/00Z-28/00Z. MAINLY VFR WITH LIGHT WINDS THIS EVENING INTO TUESDAY AFTERNOON. HOWEVER...SHOWERS AND THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS WEST OF THE CONTINENTAL DIVIDE THIS EVENING AND TUESDAY AFTERNOON. AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. AREAS OF MVFR AND IFR CEILINGS AND VISIBILITIES ARE LIKELY NEAR ANY SHOWERS AND THUNDERSTORMS...ALONG WITH GUSTY WINDS AND POSSIBLY HAIL. EXPECT VSBY <1SM TSRAGS WITH SCT-BKN060-090 SCT-BKN120-150 AND SCT-BKN200-250. WIND VCNTY TSTMS VRB25G45KT. && .FIRE DISCUSSION... HIGH PRESSURE ALOFT REACHING FROM NEW MEXICO EASTWARD ACROSS THE SOUTHERN U.S. WILL CONTINUE TO BRING US SUBTROPICAL MOISTURE FOR THE REST OF THE WEEK. THIS WILL ALLOW DEVELOPMENT OF SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING THROUGH AT LEAST FRIDAY. LOCATIONS WEST OF THE CONTINENTAL DIVIDE WILL HAVE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN...WHILE AREAS EAST OF THE DIVIDE WILL HAVE ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS. MINIMUM HUMIDITY WILL RANGE FROM THE MID 20S TO MID 30S THE NEXT FEW DAYS WITH GENERALLY LIGHT WINDS AND VERY LOW (2 OR 3) HAINES INDICES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 97 75 98 76 / 20 20 20 20 20 SIERRA BLANCA TX 70 95 71 96 71 / 20 20 20 20 20 LAS CRUCES 72 97 73 98 73 / 20 20 20 20 20 ALAMOGORDO 70 96 71 97 71 / 20 20 20 20 20 CLOUDCROFT 50 72 50 72 50 / 20 30 20 40 20 TRUTH OR CONSEQUENCES 70 94 69 95 70 / 20 30 20 20 20 SILVER CITY 60 82 59 85 62 / 30 40 30 30 30 DEMING 71 95 70 97 71 / 20 20 20 20 20 LORDSBURG 70 95 69 96 71 / 40 30 40 30 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && BRICE/PARK
Hazardous weather outlook, Jul 26, 11:07 AM MDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1107 AM MDT TUE JUL 26 2011 NMZ022>025-030>032-TXZ055-056-271715- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1107 AM MDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS EAST OF THE RIO GRANDE WITH SCATTERED STORMS WEST OF THE RIVER. THERE IS A SLIGHT RISK THAT A FEW STORMS OUT WEST WILL CREATE HEAVY RAINFALL AND EXCESSIVE RUNOFF THAT WILL LEAD TO SOME MINOR FLASH FLOODING. BIGGEST AREA OF CONCERN WILL BE AROUND THE SILVER CITY AREA. ISOLATED RAINFALL AMOUNTS WITH THE STORMS COULD BE IN EXCESS OF TWO INCHES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OUR CHANCES FOR ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE FOR THE NEXT SEVEN DAYS. THE CHANCES OF FLOODING RAIN IS MINIMAL...BUT NOT ZERO. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 26, 3:06 PM MDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
306 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLASH FLOOD POVERTY CREEK 33.47N 107.80W
07/26/2011 SIERRA NM FIRE DEPT/RESCUE
POVERTY CREEK FIRE DEPARTMENT REPORTED WATER COMING
ACROSS STATE HIWAY 59
&&
EVENT NUMBER EPZ1100332
TSBLocal storm report, Jul 26, 7:29 PM MDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
729 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM HEAVY RAIN 2 NW LEASBURG 32.46N 106.90W
07/26/2011 M1.10 INCH DONA ANA NM TRAINED SPOTTER
RAINING LIGHTER NOW. CONCERNED ABOUT POSSIBLE PROBLEMS
IN FLOOD-PRONE AREAS TO HIS EAST WHERE RAIN MAY HAVE
BEEN HEAVIER.
&&
EVENT NUMBER EPZ1100333
HARDIMANLocal storm report, Jul 26, 7:45 PM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
745 PM MDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HEAVY RAIN 1 SSE RADIUM SPRINGS 32.47N 106.91W
07/26/2011 M2.50 INCH DONA ANA NM TRAINED SPOTTER
MEASURED RAIN FELL IN 40 MINUTES MIXED WITH PEA SIZED
HAIL. ABOUT 3 INCHES OF STANDING WATER IN THE YARD.
DRAINAGES HAD 1 FOOT OF RUNNING WATER.
&&
EVENT NUMBER EPZ1100334
LUNDEENThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:54 PM MDT | Severe Thunderstorm Warning | EPZ | El Paso | 51 min |
Nearby
Flash Flood Warnings in Texas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.